Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 3, 2011, 10:07 PM EDT for 10 counties in Virginia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 10:07 PM EDT (02:07 UTC)
- Expired
- Jul 3, 2011, 11:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caroline County, VA, Chesterfield County, VA, City of Richmond, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King William County, VA, Louisa County, VA, New Kent County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 10:30 PM EDT | TSTM WND DMG | Mechanicsville, VA | NUMEROUS LARGE TREES DOWNED IN MECHANICSVILLE. |
| Jul 3, 10:40 PM EDT | TSTM WND DMG | 6 Ne Bon Air, VA | LARGE TREE LIMBS DOWN NEAR STAPLES MILL ROAD...NEAR MEADOW LAWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS51 KAKQ 040207 SVRAKQ VAC033-041-075-085-087-101-109-127-145-760-040300- /O.NEW.KAKQ.SV.W.0151.110704T0207Z-110704T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1007 PM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA... NORTH CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA... EASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA... HANOVER COUNTY IN CENTRAL VIRGINIA... NORTHERN HENRICO COUNTY IN CENTRAL VIRGINIA... KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA... SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA... NORTHERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA... EASTERN POWHATAN COUNTY IN CENTRAL VIRGINIA... CITY OF RICHMOND IN CENTRAL VIRGINIA... * UNTIL 1100 PM EDT * AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MANGOHICK TO GOOCHLAND...AND MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MANQUIN AROUND 1020 PM EDT. STUDLEY...SABOT AND GLEN ALLEN AROUND 1025 PM EDT. MANAKIN AND LAUREL AROUND 1030 PM EDT. MECHANICSVILLE AND LAKESIDE AROUND 1035 PM EDT. KING WILLIAM...TUCKAHOE AND TUNSTALL AROUND 1040 PM EDT. EAST HIGHLAND PARK AROUND 1045 PM EDT. HIGHLAND SPRINGS...DOWNTOWN RICHMOND AND BON AIR AROUND 1055 PM EDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HANOVER AIRPORT...JOHNSONS SPRINGS...TURPIN...CROZIER...ASHCAKE... CENTERVILLE...CENTRAL GARAGE...FINE CREEK MILLS...SHORT PUMP AND LONGDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3780 7793 3796 7730 3754 7685 3747 7777 TIME...MOT...LOC 0207Z 310DEG 22KT 3774 7728 3772 7783 WIND...HAIL 60MPH 1.00IN $$ JM
1 follow-up statement
650
WWUS51 KAKQ 040233
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1033 PM EDT SUN JUL 3 2011
VAC109-040243-
/O.CAN.KAKQ.SV.W.0151.000000T0000Z-110704T0300Z/
LOUISA VA-
1033 PM EDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3788 7720 3775 7709 3754 7685 3747 7777
3772 7789
TIME...MOT...LOC 0233Z 310DEG 22KT 3776 7712 3759 7770
$$
VAC033-041-075-085-087-101-127-145-760-040300-
/O.CON.KAKQ.SV.W.0151.000000T0000Z-110704T0300Z/
NEW KENT VA-POWHATAN VA-KING WILLIAM VA-CITY OF RICHMOND VA-
HENRICO VA-HANOVER VA-GOOCHLAND VA-CHESTERFIELD VA-CAROLINE VA-
1033 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CAROLINE...NORTH CENTRAL CHESTERFIELD...SOUTHEASTERN GOOCHLAND...
SOUTHERN HANOVER...NORTHERN HENRICO...CITY OF RICHMOND...KING
WILLIAM...EASTERN POWHATAN AND NORTHERN NEW KENT COUNTIES UNTIL 1100
PM EDT...
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AYLETT TO MANAKIN...MOVING
SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STUDLEY...MANQUIN...TUCKAHOE AND LAKESIDE AROUND 1040 PM EDT.
MECHANICSVILLE AROUND 1045 PM EDT.
KING WILLIAM...EAST HIGHLAND PARK AND BON AIR AROUND 1050 PM EDT.
DOWNTOWN RICHMOND AROUND 1055 PM EDT.
TALLEYSVILLE...HIGHLAND SPRINGS AND TUNSTALL AROUND 1100 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE RUMFORD...
ROSLYN HILLS...GREENDALE...DUMBARTON...CHAMBERLAYNE...MIDLOTHIAN...
PALLS...MONTROSE...FAIR OAKS AND WESTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3788 7720 3775 7709 3754 7685 3747 7777
3772 7789
TIME...MOT...LOC 0233Z 310DEG 22KT 3776 7712 3759 7770
WIND...HAIL 60MPH 1.00IN
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:46 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 3, 9:46 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
946 PM EDT SUN JUL 3 2011
.SYNOPSIS...
HIGH PRESSURE WILL BECOME ANCHORED OFF THE SOUTHEAST COAST THROUGH
MUCH OF THE WEEK. MEANWHILE...AN UPPER LEVEL TROUGH WILL PERSIST
FROM THE NORTHERN GREAT LAKES TO ATLANTIC CANADA. THIS WILL PUSH A
SERIES OF WEAK FRONTAL BOUNDARIES INTO THE MID ATLANTIC THROUGHOUT
THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATE...
WATCHING LINE OF CONVECTION CURRENTLY MOVING SOUTHWARD THROUGH
NORTHERN VA/SOUTHERN MD ALONG/AHEAD OF SFC COLD FRONT. THIS ACTIVITY
SHOULD REACH OUR NORTHERN COUNTIES INCLUDING THE EASTERN SHORE
OVER THE NEXT 1-2 HOURS. NOT MUCH GOING ON FARTHER SOUTH...SO WILL
MAINTAIN HIGHEST POPS ACROSS THE NORTH AND CONTINUE TO MONITOR
TRENDS THROUGH THE EVENING AS COLD FRONT DROPS SOUTHWARD.
PREVIOUS DISCUSSION...
SUNNY SKIES THIS AFTERNOON HAVE ALLOWED TEMPS TO RISE INTO THE MID
90S IN MANY SPOTS...REACHING CONVECTIVE TEMPS AND PROMOTING STRONG
LOW-LEVEL INSTABILITY. MAIN COLD FRONT STILL WELL OFF TO THE
NORTHWEST ACROSS OH AND WESTERN PA. MID-LEVEL SHORTWAVE IS
DISPLACED TO THE NORTH OF THE FA AS WELL. SO NOT MUCH IN THE WAY
OF A TRIGGER ALOFT...BUT A THERMAL TROUGH AND ASSOCIATED LOW-LEVEL
CONVERGENCE IS EVIDENT ON THE LATEST LAPS ANALYSIS OVER CENTRAL
VA. CONVECTION STARTING TO FIRE OVER THE HIGHER TERRAIN TO THE
WEST IS EXPECTED TO WORK ITS WAY INTO THE FA OVER THE NEXT FEW
HOURS...WITH THE AFOREMENTIONED THERMAL TROUGH AND OUTFLOW
BOUNDARIES ALSO SUPPORTING ADDITIONAL STORMS. SEVERE WEATHER IS
POSSIBLE BUT NOT EXPECTED TO BE WIDESPREAD DUE TO WEAK SHEAR
MID-LEVEL LAPSE RATES...AND THE LACK OF A SYNOPTIC TRIGGER. MAIN
THREAT WILL BE LOCALIZED FLOODING IN LOW-LYING AND OTHER POOR
DRAINAGE AREAS AS PWATS AVERAGE 1.75-2 IN AND H3-H85 MEAN WINDS
ARE WEAK AT 15-20 KT. THIS THREAT IS HIGHLIGHTED IN THE HWO.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING AND DISSIPATE
OVERNIGHT. LOW TEMPS IN THE UPPER 60S TO LOWER 70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPPER RIDGE OVER THE CONUS WILL CONTINUE TO WEAKEN AS AN UPPER TROUGH
DEVELOPS OVER THE EASTERN CONUS FOR THE UPCOMING WEEK.
AFOREMENTIONED COLD FRONT WILL WORK ITS WAY INTO THE FA ON
MONDAY...WHILE STALLING AND BECOMING FAIRLY DIFFUSE THROUGH AT
LEAST TUESDAY. LOW CONFIDENCE ON EXACT TIMING OF ANY PRECIP
THROUGH THE PERIOD...BUT PRESENCE OF WEAK FRONT OVER THE FA AND
PLENTY OF DIURNAL LOW-LEVEL INSTABILITY EACH DAY WILL MAKE SHOWERS
AND STORMS POSSIBLE...THUS CHANCE POPS WARRANTED. LOCALIZED HEAVY
RAIN WILL REMAIN POSSIBLE WITH PWATS CONSISTENTLY NEAR 2 IN. HIGH
TEMPS IN THE UPPER 80S TO LOWER 90S. LOW TEMPS IN THE UPPER 60S TO
LOWER 70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
PER MODEL GUIDANCE FROM CRNT AND PAST FEW RUNS..UPR LVL PTRN NOT
CONDUCIVE TO PUSHING ANY BOUNDARY MUCH FURTHER SOUTH THAN NORTH
CAROLINA THROUGH NEXT WEEKEND. TIMING OF PCPN CONTINUES TO BE RTHR
PROBLEMATIC WITH CHC POPS JUST ABOUT EACH DAY. GIVEN WEAK SFC TROF
THURSDAY...WILL CONCENTRATE HIGHEST POPS DURING AFTRN/EVE HRS.
STRONGER BOUNDARY WITH EMBEDDED S/W PROGGED LINGERS ACROSS THE RGN
LATE FRI THROUGH SAT. CAPPED POPS AT 40% ALL AREAS. WILL LWR TO
SLGHT CHC POPS NEXT SUNDAY AS CRNT MODELS HAVE WEAK HIGH PRESSURE
BUILDNG IN FROM THE NORTH WITH BOUNDARY STALLED ALONG THE NC COAST.
HIGHS THURSDAY U80S-L90S. M-U80S FRI THRU SUN DUE TO MORE CLOUDS/
SPORADIC PCPN CHCS AND A WND SHIFT INTO THE N-NE OVER THE WEEKEND.
LOWS WED/THUR 70-75...U60S-L70S FRI/SAT/SUN.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS PUSHING SE THROUGH
CENTRAL VA. IF THIS LINE HOLDS TOGETHER KRIC COULD SEE WIND
GUSTING TO 30 KT...HEAVY RAIN REDUCING VIS TO 3SM...A BKN030 CLOUD
DECK AND FREQUENT LIGHTNING. AS THE LINE PROGRESSES SE...KPHF AND
KORF COULD SEE SIMILAR CONDITIONS IF THE LINE MAINTAINS ITS
INTENSITY. CONDITIONS SHOULD IMPROVE AFTER THE LINE
PASSES/WEAKENS. THUNDERSTORMS ARE POSSIBLE AGAIN MON AS STRONG
INSTABILITY COULD FUEL ANY STORMS.
VFR CONDITIONS LOOK TO PREVAIL TUE THROUGH INTO WED...OUTSIDE OF ANY
SCATTERED THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
LATEST DATA SUGGESTS S-SW WINDS INCREASE A BIT THIE EVENING AHEAD
OF APPRCHG TROF TO THE W. WINDS ACROSS CHES BAY MAY REACH 15 KTS...
WHILE 15-20 KTS ARE ALREADY COMMON ON THE COASTAL WATERS. HAVE
KEPT CONDITIONS UNDER SCA LEVELS FOR NOW...THINKING ANY GUSTS COME
IN CONVECTION LATER THIS EVENING. THIS CONVECTION TO BE HANDLED
WITH MWS/SMW IF AND WHEN NEEDED.
S-SW WNDS AOB 15 KTS CONT THROUGH MON AS HIGH PRS MOVES OFF THE
COAST. NEXT FRONTAL BNDRY ENTERS THAN STALLS ACROSS AREA MON NITE
AND TUES...BRIEFLY TURNING WNDS TO THE W-NW ACROSS NRN HALF OF CSTL.
WNDS THEN BECOME S ALL AREAS BY MID WEEK AT SPEEDS AOB 15 KT. SEAS
AVG 2 FT NEARSHORE TO 3-4 FT OUT NR 20 NM.
.RIP CURRENT...
DATA SUGGESTS 15-17 SEC PERIOD SWELLS THROUGH MONDAY ACROSS SRN
BEACHES AND 10-12 SECOND PERIOD ACROSS NRN BEACHES. DECIDED TO GO
WITH A MODERATE RISK OF RIP CURRENTS MONDAY FROM CAPE HENRY ON S
DESPITE A SW WIND 10-15 KTS. KEPT LOW RISK ACROSS THE DELMARVA
BEACHES FOR NOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...JDM/MAS
SHORT TERM...MAS
LONG TERM...MPR
AVIATION...DAP
MARINE...MPRHazardous weather outlook, Jul 3, 3:52 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 352 PM EDT SUN JUL 3 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 085-087>089-092-099-100-042000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX- GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA- 352 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. VERY HEAVY RAIN IS LIKELY IN ANY THUNDERSTORMS...AND THIS COULD RESULT IN LOCALIZED FLOODING IN LOW-LYING AND OTHER POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. THUNDERSTORMS MAY BE ACCOMPANIED BY VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ063-070-071-080>084-090-091-093>098-042000- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 352 PM EDT SUN JUL 3 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. VERY HEAVY RAIN IS LIKELY IN ANY THUNDERSTORMS...AND THIS COULD RESULT IN LOCALIZED FLOODING IN LOW-LYING AND OTHER POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. THUNDERSTORMS MAY BE ACCOMPANIED BY VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-VAZ086-042000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM-MATHEWS- 352 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 5:12 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SUN JUL 3 2011
VAZ048-049-032215-
FLUVANNA VA-LOUISA VA-
512 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BOSWELLS TAVERN...OR ABOUT 17
MILES NORTH OF PALMYRA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR UNION MILLS AT 555 PM EDT...ZION
CROSSROADS AT 600 PM EDT...TROY AT 605 PM EDT...BYBEE...AND...
WILDWOOD AT 610 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3801 7831 3805 7827 3808 7825 3811 7823
3802 7807 3785 7829 3797 7835
JMSpecial weather statement, Jul 3, 5:13 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT SUN JUL 3 2011
VAZ048-049-032215-
FLUVANNA VA-LOUISA VA-
513 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM MOVING INTO THE EASTERN VIRGINIA PIEDMONT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BOSWELLS TAVERN...OR ABOUT 17
MILES NORTH OF PALMYRA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR UNION MILLS AT 555 PM EDT...ZION
CROSSROADS AT 600 PM EDT...TROY AT 605 PM EDT...BYBEE...AND...
WILDWOOD AT 610 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3801 7831 3805 7827 3808 7825 3811 7823
3802 7807 3785 7829 3797 7835
JMSpecial weather statement, Jul 3, 5:24 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT SUN JUL 3 2011
VAZ048-032200-
FLUVANNA VA-
524 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM APPROACHING FLUVANNA COUNTY...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF FORK UNION...OR ABOUT 17 MILES
WEST OF PALMYRA...MOVING SOUTHEAST AT 20 MPH. IF THIS STORM HOLDS
TOGETHER...IT WILL BE NEAR ANTIOCH AT 540 PM EDT...HARDWARE AT 555 PM
EDT...SHORES...AND...CENTRAL PLAINS AT 600 PM EDT.
EXPECT WIND GUSTS UP TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THIS STORM.
LAT...LON 3787 7842 3776 7818 3769 7826 3770 7829
3771 7833 3773 7837 3773 7841 3775 7845
3777 7848 3781 7849
44Special weather statement, Jul 3, 7:41 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
741 PM EDT SUN JUL 3 2011
MDZ021-040045-
DORCHESTER MD-
741 PM EDT SUN JUL 3 2011
...THUNDERSTORMS APPROACHING DORCHESTER COUNTY...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 20 MILES NORTHEAST OF NORTH BEACH TO 8
MILES SOUTHWEST OF CHESAPEAKE BEACH...MOVING SOUTHEAST AT 25 MPH. IF
THESE STORMS HOLD TOGETHER...THEY WILL BE NEAR CAMBRIDGE AROUND 820
PM EDT...SECRETARY AROUND 835 PM EDT...HURLOCK AROUND 845 PM EDT.
EXPECT WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS.
LAT...LON 3862 7570 3858 7570 3848 7583 3827 7593
3826 7600 3832 7603 3825 7603 3824 7618
3832 7627 3836 7625 3836 7629 3848 7635
3853 7625 3857 7632 3864 7629 3864 7616
3860 7615 3858 7603 3868 7594 3871 7584
44Special weather statement, Jul 3, 9:05 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT SUN JUL 3 2011
VAZ048-049-061>064-040200-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-
905 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA...
AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER LAKE MONTICELLO...OR ABOUT 9 MILES
NORTHWEST OF PALMYRA...MOVING SOUTHEAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR UNION MILLS AT 910 PM EDT...TROY AT 915 PM
EDT...WILDWOOD AT 920 PM EDT...BYBEE AT 925 PM EDT...WILMINGTON AT
935 PM EDT...KENTS STORE AT 940 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3813 7820 3814 7817 3810 7783 3799 7767
3808 7754 3791 7743 3768 7822 3779 7848
DAPSpecial weather statement, Jul 3, 9:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 951 PM EDT SUN JUL 3 2011 VAZ049-062>064-069>074-083-085-040245- CAROLINE VA-CHESTERFIELD VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LOUISA VA-MIDDLESEX VA-NEW KENT VA-POWHATAN VA- 951 PM EDT SUN JUL 3 2011 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CHAMPLAIN TO GUM SPRING...OR FROM CHAMPLAIN TO 6 MILES SOUTH OF HADENSVILLE...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... NEWTOWN AROUND 1000 PM EDT... REXBURG AROUND 1005 PM EDT... MANGOHICK AROUND 1010 PM EDT... HANOVER AROUND 1015 PM EDT... HANOVER AIRPORT AROUND 1020 PM EDT... MILLERS TAVERN AROUND 1025 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3772 7671 3748 7748 3774 7806 3807 7701 JM
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:50 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 40 min |
| Jul 3, 9:05 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 55 min |
| Jul 3, 9:21 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 54 min |
| Jul 3, 9:27 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 63 min |
| Jul 3, 9:51 PM EDT | Special Weather Statement | AKQ | Essex, Goochland, Hanover, King and Queen, King William, City of Richmond | 54 min |
| Jul 3, 10:23 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Jul 3, 10:29 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 61 min |
| Jul 3, 10:55 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 3 more | 50 min |
| Jul 3, 11:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 3, 11:06 PM EDT | Special Weather Statement | AKQ | Louisa | 54 min |
| Jul 3, 11:08 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Middlesex | 52 min |
| Jul 3, 11:20 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 55 min |
| Jul 3, 11:25 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 65 min |
| Jul 3, 11:28 PM EDT | Special Weather Statement | AKQ | Hanover | 62 min |
| Jul 3, 11:34 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Louisa | 41 min |
| Jul 3, 11:43 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Mathews, York | 32 min |
| Jul 4, 12:23 AM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 4, 12:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 4, 12:35 AM EDT | Special Weather Statement | AKQ | Northampton | 40 min |
| Jul 4, 12:41 AM EDT | Special Weather Statement | AKQ | Hanover | 49 min |
| Jul 4, 1:07 AM EDT | Areal Flood Advisory | AKQ | Northampton | 113 min |
| Jul 4, 3:00 PM EDT | Special Weather Statement | AKQ | Lunenburg | 45 min |
| Jul 4, 3:27 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 48 min |
| Jul 4, 3:47 PM EDT | Special Weather Statement | AKQ | Lunenburg | 43 min |
| Jul 4, 3:49 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Jul 4, 3:59 PM EDT | Special Weather Statement | AKQ | Surry | 46 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | AKQ | Lunenburg | 33 min |
| Jul 4, 4:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Newport News | 44 min |
| Jul 4, 4:52 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, City of Williamsburg | 53 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 48 min |
| Jul 4, 4:59 PM EDT | Special Weather Statement | AKQ | Prince Edward | 31 min |
| Jul 4, 5:18 PM EDT | Special Weather Statement | AKQ | Nottoway | 42 min |
| Jul 4, 5:21 PM EDT | Special Weather Statement | AKQ | Amelia, Charles City, Chesterfield, Henrico, Nottoway, Prince George and 3 more | 54 min |
| Jul 4, 5:36 PM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 39 min |
| Jul 4, 5:37 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 53 min |
| Jul 4, 5:38 PM EDT | Special Weather Statement | AKQ | Fluvanna | 32 min |
| Jul 4, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Henrico, Nottoway, Prince George and 2 more | 48 min |
| Jul 4, 5:46 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 59 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | AKQ | Sussex | 23 min |
| Jul 4, 5:52 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 38 min |
| Jul 4, 6:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 4, 6:09 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Jul 4, 6:09 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 51 min |
| Jul 4, 6:17 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, New Kent, Prince George, Surry, City of Colonial Heights and 2 more | 43 min |
| Jul 4, 6:21 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Fluvanna, Goochland, Powhatan | 54 min |
| Jul 4, 6:24 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 7 more | 51 min |
| Jul 4, 6:26 PM EDT | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 3 more | 94 min |
| Jul 4, 6:43 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jul 4, 6:57 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Chesterfield, Goochland, Hanover, Henrico, King William and 3 more | 48 min |
| Jul 4, 7:04 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, City of Emporia, City of Franklin | 56 min |
| Jul 4, 7:07 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 38 min |
| Jul 4, 7:08 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 52 min |
| Jul 4, 7:10 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 50 min |
| Jul 4, 7:14 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, New Kent | 46 min |
| Jul 4, 7:19 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 2 more | 56 min |
| Jul 4, 7:49 PM EDT | Special Marine Warning | AKQ | 86 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.